Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 4, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this river flood warning at Jun 28, 2017, 6:21 PM EDT for Manatee County, Florida. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2017, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 29, 2017, 3:12 PM EDT
- In force
- 21 hr
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Manatee County, FL
The radar
The Tampa radar (KTBW), 29 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Manatee River near Myakka Head at SR 64 (MKHF1). The gauge peaked at 11.80 ft at Jun 28, 2017, 6:00 PM EDT.
- Action stage
- 9.5 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02299950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
360
WGUS42 KTBW 282221
FLWTBW
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tampa Bay Area - Ruskin FL
621 PM EDT Wed Jun 28 2017
...The National Weather Service in Tampa Fl has issued a Flood Warning for the
following rivers...
Manatee River Near Myakka Head
.Heavy rain the last few days caused the Manatte River at Myakka Head to
rise to minor flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC081-291121-
/O.NEW.KTBW.FL.W.0004.170628T2221Z-170629T1912Z/
/MKHF1.1.ER.170628T1654Z.170629T0000Z.170629T1312Z.NO/
621 PM EDT Wed Jun 28 2017
The National Weather Service in Tampa Fl has issued a
* Flood Warning for
The Manatee River Near Myakka Head
* From this evening until Thursday afternoon.
* At 05 PM Wednesday the stage was...11.8 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* The river will continue rising to near 11.9 feet by this evening. The river is
expected to fall below flood stage tomorrow late morning.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood.
Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 11.9 feet on Aug 30
1979.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Manatee
Myakka Head 11.0 11.8 Wed 05 PM 11.1 9.8 7.8 6.4 5.8
&&
LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
2751 8224 2753 8224
$$2 follow-up statements
121
WGUS82 KTBW 290203
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
1003 PM EDT Wed Jun 28 2017
...The Flood Warning has been extended for the following
rivers in Florida...
Manatee River Near Myakka Head
.Heavy rain the last few days caused the Manatte River at Myakka Head to
rise to minor flood stage. The river appears to have crested and water levels
are starting to recede. However, any additional rainfall that may fall
over the next day or so could cause water levels to rise once again.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC081-291600-
/O.EXT.KTBW.FL.W.0004.000000T0000Z-170629T1600Z/
/MKHF1.1.ER.170628T1654Z.170628T2245Z.170629T1000Z.NO/
1003 PM EDT Wed Jun 28 2017
...Flood Warning extended until Thursday afternoon...
The Flood Warning continues for
The Manatee River Near Myakka Head
* Until Thursday afternoon.
* At 09 PM Wednesday the stage was 11.7 feet.
* Flood stage is 11.0 feet.
* The river is expected to fall below flood stage by tomorrow morning.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood.
Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 11.7 feet on Aug 9
2010.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Manatee
Myakka Head 11.0 11.7 Wed 09 PM 10.8 8.6 7.0 6.1 5.6
&&
LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
2751 8224 2753 8224
$$854
WGUS82 KTBW 291325
FLSTBW
Flood Statement
National Weather Service Tampa Bay Area - Ruskin FL
925 AM EDT Thu Jun 29 2017
...The Flood Warning is cancelled for the following rivers in Florida...
Manatee River Near Myakka Head
.The water level on the Manatee River at Myakka Head has fallen below flood stage, but remains in action stage and is forecast to continue to fall. Any additional heavy rainfall over the basin could lead to a rise in the water level again.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Stay tuned to developments by listening to NOAA Weather Radio. The latest
forecasts can also be found on weather.gov/tampabay. You can follow NWSTampaBay
on Twitter and like us on Facebook.
&&
FLC081-291355-
/O.CAN.KTBW.FL.W.0004.000000T0000Z-170629T1600Z/
/MKHF1.1.ER.170628T1654Z.170628T2245Z.170629T0615Z.NO/
925 AM EDT Thu Jun 29 2017
The Flood Warning is cancelled for
The Manatee River Near Myakka Head
* Until this afternoon.
* At 8 AM Thursday the stage was 10.2 feet.
* Flood stage is 11.0 feet.
* Impact...at 11.0 feet...Private road and bridge 1 mile downstream flood.
Agricultural, rural Kibler area begins to flood.
* Flood history...This crest compares to a previous crest of 11.0 feet on Jul 15
2013.
&&
FLD OBSERVED FORECAST 8AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Manatee
Myakka Head 11.0 10.2 Thu 08 AM 7.7 7.1 6.2 5.6 5.3
&&
LAT...LON 2746 8217 2743 8224 2745 8233 2752 8233
2751 8224 2753 8224
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this river flood warning went out at Jun 28, 3:14 PM EDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 28, 3:14 PM EDT, 3 hours 7 minutes before
Area Forecast Discussion National Weather Service Tampa Bay Ruskin FL 314 PM EDT Wed Jun 28 2017 .SHORT TERM (Tonight-Thursday)... The pattern shift will continue as high pressure over the Mid- Atlantic states moves out into the western Atlantic Ocean establishing an east to southeast low level flow across the region with weak ridging aloft. For the rest of this afternoon and early evening we'll continue to see scattered showers and thunderstorms develop, especially along the sea breeze boundary which will be located close to the coast north of Tampa Bay and near the interstate 75 corridor elsewhere. Convection will drift west out into the gulf during the evening and overnight hours with partly cloudy skies for the rest of the night. On Thursday we'll have a classic Florida summertime day with the west coast sea breeze combining with the east to southeast low level flow and plenty of moisture to cause scattered afternoon and evening thunderstorms. Seasonable temperatures will continue with lows in the 70s and highs in the upper 80s to lower 90s. .MID TERM/LONG TERM (Thursday Night-Wednesday)... Mid/upper-level high pressure over the region will slowly slide westward over the Gulf of Mexico through the weekend and into early next week. This ridge will be suppressed a bit into the middle part of the week as a shortwave moves into the southeast, but weak ridging will remain over our area. At the surface, the Atlantic ridge axis will remain stretched across the Florida peninsula, keeping a generally light southeasterly flow over the area. The afternoon sea breeze, combined with abundant moisture in place, will lead to scattered to numerous showers and thunderstorms each afternoon and evening- a very typical Florida summertime forecast. && .AVIATION... Scattered convection this afternoon and evening will cause some MVFR/local IFR conditions, then VFR conditions should prevail overnight into early Thursday morning. During mid to late Thursday morning some more MVFR ceilings will be possible as daytime heating gets underway followed by scattered convection during the afternoon and evening. Winds will remain east to northeast this afternoon, except shifting to north to northwest at the coastal TAF sites of TPA, PIE, SRQ as the sea breeze develops. Easterly winds will return to all TAF sites this evening and continue through Thursday morning before shifting to onshore with the sea breeze Thursday afternoon. && .MARINE... East to southeast flow will setup for the next few days with a shift to onshore with the sea breeze during each afternoon. Wind speeds will remain less than 15 knots and seas 3 feet or less. The only marine hazard will be isolated to scattered thunderstorms, which could locally enhance winds and seas, and produce heavy rainfall and frequent lightning. && .FIRE WEATHER... No significant fire weather concerns are anticipated for the next several days as relative humidity values remain well above critical thresholds with scattered to numerous showers and thunderstorms each day. Some patchy late night/early morning fog will be possible for the next few days, but no significant fog or visibility reductions are expected. && .Preliminary Point Temps/PoPs... TPA 76 92 78 91 / 40 50 30 50 FMY 75 93 76 92 / 30 50 30 50 GIF 74 93 76 93 / 30 50 30 60 SRQ 75 91 77 91 / 30 30 20 40 BKV 73 92 74 92 / 50 50 30 50 SPG 78 90 79 91 / 30 40 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...None. Gulf waters...None. && SHORT TERM/AVIATION/MARINE/FIRE WEATHER...69/Close MID TERM/LONG TERM/DECISION SUPPORT...05/Carlisle
Hazardous weather outlook, Jun 28, 5:16 AM EDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 516 AM EDT Wed Jun 28 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-282130- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 516 AM EDT Wed Jun 28 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Scattered to numerous thunderstorms are expected this afternoon and evening. Thunderstorms that develop will be capable of producing strong gusty winds...locally heavy rains...small hail...and frequent deadly lightning strikes. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. ...THUNDERSTORM IMPACT... Scattered to numerous afternoon and evening thunderstorms are expected each day. Thunderstorms will be capable of producing strong gusty winds...locally heavy rains...and frequent deadly lightning strikes. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Hubbard
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 6:35 PM EDT | Special Weather Statement | TBW | Highlands | 25 min |
| Jun 28, 6:37 PM EDT | Special Weather Statement | TBW | Lee | 53 min |
| Jun 28, 6:39 PM EDT | Special Weather Statement | TBW | Charlotte | 36 min |
| Jun 28, 7:42 PM EDT | Special Weather Statement | TBW | Manatee | 48 min |
Nearby
River Flood Warnings in Florida, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.